What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 14, 8:29 PM EST, 4 minutes earlier.
Area forecast discussion, Jul 14, 8:29 PM EST, 4 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
929 PM EDT Sun Jul 14 2019
.Forecast Update...
Issued at 930 PM EDT Sun Jul 14 2019
Narrow line of heavier storms finally has taken advantage of a swath
of lower lifted indices noted earlier in the day that ran from BMG
to IMS to IOB. Storms have filled in along that band nicely in the
last hour and should continue, with some wondering north and south
of that band over the next couple of hours before we settle back
down by midnight. Watching heavier rain rates, lots of lightning,
and some hail cores aloft, but most of that hail should melt before
landing. Sending out an update shortly with those changes for where
the rain is now.
&&
.Short Term...(This evening through Monday)
Updated at 230 PM EDT Sun Jul 14 2019
Late this afternoon and evening isolated to scattered showers/storms
are expected. Looking at satellite, a possible area of focus this
afternoon looks to be over southern Indiana/north central Kentucky
where cumulus clouds are bubbling up over a weak boundary. Also
south central Kentucky may see convection from pieces of energy
ejecting NE from remnants of T.S. Barry. Convection still looks to
be mainly driven by peak heating as Barry remains a good distance
away.
A dry overnight period is expected before more afternoon/evening
showers/storms develop for Monday. Storms today and Monday are
expected to be below severe levels. The main threats will be
isolated flash flooding and cloud to ground lightning. Precipitable
waters values are expected to rise to near 2" Monday afternoon.
Temps will be in the upper 60s/lower 70s for lows tonight with highs
ranging through the 80s for Monday.
.Long Term...(Monday night through Sunday)
Updated at 245 PM EDT Sun Jul 14 2019
Monday Night...
The remnants of Barry will slowly move northward up into the mid
Mississippi River Valley by Monday night, however it looks like our
area will stay mostly dry as the bulk of the precipitation chances
will stay to our west during this time. Will carry some chances
along and west of I-65, but overall this should be a fairly dry
overnight. Lows should bottom out in the upper 60s and low 70s under
pretty heavy cloud cover.
Tuesday - Thursday...
...Locally Heavy Rain Possible Mid Week With the Remnants of Barry...
The remnants of Barry get picked up by the westerlies on Tuesday,
turning into an open wave as it begins to move more easterly up the
Ohio River Valley. This will bring the deeper moisture (precipitable
water values ~2") into our region, along with some modest
instability. As noted in the previous discussion, Tuesday and
Wednesday appear to be the peak days for heavy rainfall potential,
especially Wednesday where PWATs may spike well north of 2" through
the column, and instability is also higher on this day. Tuesday
looks like the best day for wind potential as the core of the low
level jet peaks around 30-40 knots over the Ohio River Valley.
Overall, the heavy rain threat appears to be there with 1 to 3
inches and locally higher amounts a reasonable forecast at this
point. If there is one thing that may help mitigate larger scale
flooding concerns, it would be the progressive nature of the upper
wave as the westerlies take hold.
Highs on Tuesday and Wednesday look to be mostly in the mid to upper
80s, with mild lows each night in the low 70s. Confidence in
precipitation chances is lower for Thursday as the upper trough axis
looks to be east of our area. However, models still indicate that
showers and storms could develop, likely from still lingering deeper
moisture and diurnal effects. So will carry chances, but also
increase high temps back to the upper 80s and low 90s as an upper
ridge axis builds in behind the departing shortwave.
Thursday Night - Sunday...
A hotter and drier stretch appears probable for the late week into
the weekend as an upper ridge builds over the area, and any
precipitation chances would be isolated to widely scattered and
diurnal in nature given the lack of notable trigger. The ECMWF keeps
us dry with H85 temps in the low 20s (C). This would likely put our
highs each day in the low or mid 90s. The GFS has a "dirtier" ridge
with diurnal showers and storms each day and highs closer to the
upper 80s and low 90s. Like the previous shift, also prefer the
overall hotter/drier solution, so will lean that way with this
forecast. In fact, some of our heat index values get in the low 100s
for the late week and weekend, so it is possible that a Heat
Advisory may come into play.
&&
.Aviation...(00Z TAF Issuance)
Updated at 700 PM EDT Sun Jul 14 2019
Aside from a few lingering showers in our area, expecting quiet
weather and VFR conditions at all TAF sites to start the period.
Afternoon convection will be possible again tomorrow as our region
experiences the remnants of T.S. Barry, so have decided to include
thunderstorm chances at all TAF sites.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Update...RJS
Short Term...AMS
Long Term...BJS
Aviation...SSC
Hazardous weather outlook, Jul 14, 2:02 PM EST, 6 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
302 PM EDT Sun Jul 14 2019
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-151915-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
302 PM EDT Sun Jul 14 2019 /202 PM CDT Sun Jul 14 2019/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
Isolated to scattered showers and thunderstorms are possible, mainly
across central Kentucky. Storms will move slowly, so locally heavy
rainfall, flooding of poor drainage areas, and frequent lightning
will be the main hazards.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Isolated to scattered showers and thunderstorms are possible Monday,
with greater coverage and intensity expected Tuesday into Wednesday
as the remnants of Tropical Storm Barry impact the Ohio Valley. Heavy
rainfall will be the primary hazard, with rainfall totals of 1 to 3
inches possible. Locally higher amounts are also possible. Any
flooding concerns will depend on where and how quickly that rainfall
occurs.
.SPOTTER INFORMATION STATEMENT...
Spotters should report any flooding to the National Weather Service.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
BJS
In the hours before
Special weather statement, Jul 14, 6:32 PM EST, 2 hours 1 minute before
Special Weather Statement
National Weather Service Louisville KY
732 PM EDT Sun Jul 14 2019
KYZ033-034-150000-
Shelby-Henry-
732 PM EDT Sun Jul 14 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SHELBY AND SOUTH
CENTRAL HENRY COUNTIES...
At 732 PM EDT, a strong thunderstorm was located 7 miles north of
Shelbyville, moving northeast at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
New Castle, Eminence, Pleasureville, Chestnut Grove, Cropper,
Bellview and Old Christianburg.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3828 8527 3831 8532 3844 8517 3827 8508
TIME...MOT...LOC 2332Z 242DEG 9KT 3832 8525
RJS
Special weather statement, Jul 14, 6:40 PM EST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Louisville KY
740 PM EDT Sun Jul 14 2019
KYZ042-043-150015-
Bourbon-Nicholas-
740 PM EDT Sun Jul 14 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BOURBON AND
SOUTHEASTERN NICHOLAS COUNTIES...
At 740 PM EDT, a strong thunderstorm was located near Sharpsburg,
moving east at 15 mph. Additional storms continue to develop just
northwest of Sharpsburg and also will move east at 15 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Jackstown, Plum, Weston, Sprout, Bunker Hill, East Union, Little Rock
and Moorefield.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3830 8385 3819 8398 3818 8399 3812 8407
3822 8415 3835 8390 3835 8389 3836 8388
3836 8387 3835 8387 3835 8386 3833 8386
3834 8384 3832 8385 3831 8383
TIME...MOT...LOC 2340Z 249DEG 11KT 3819 8400
RJSSpecial weather statement, Jul 14, 6:58 PM EST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Louisville KY
758 PM EDT Sun Jul 14 2019
KYZ033-150045-
Henry-
758 PM EDT Sun Jul 14 2019
...A STRONG THUNDERSTORM WILL AFFECT EASTERN HENRY COUNTY...
At 758 PM EDT, a strong thunderstorm was located near New Castle,
moving northeast at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Eminence, Pleasureville, Gratz, North Pleasureville, Drennon Springs,
Delville, Bethlehem, Slabtown, Orville and Fallis.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3855 8500 3851 8503 3852 8500 3851 8498
3849 8499 3847 8495 3844 8496 3843 8496
3843 8494 3846 8494 3846 8492 3845 8491
3844 8493 3842 8488 3838 8490 3834 8504
3835 8517 3836 8520 3857 8502
TIME...MOT...LOC 2358Z 234DEG 12KT 3839 8512
RJSSpecial weather statement, Jul 14, 7:16 PM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Louisville KY
816 PM EDT Sun Jul 14 2019
KYZ042-043-150045-
Bourbon-Nicholas-
816 PM EDT Sun Jul 14 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN BOURBON AND
NICHOLAS COUNTIES...
At 814 PM EDT, strong thunderstorms continued to be clustered over
southern Nicholas and eastern Bourbon counties, with new storms
developing over central Nicholas county. These storms are moving
east at 5 mph.
Winds in excess of 40 mph, pea size hail, and torrential rainfall
are possible with these storms. The rain may cause localized
flooding. Should heavier rains persist, a flash flood warning may be
issued over the next hour.
Locations impacted include...
Carlisle, Millersburg, Jackstown, Plum, Weston, Pleasant Valley,
Sprout, East Union, Little Rock and Moorefield.
LAT...LON 3819 8398 3818 8399 3812 8408 3830 8415
3841 8394 3836 8392 3836 8389 3835 8390
3836 8387 3835 8387 3835 8386 3833 8386
3834 8384 3832 8385 3831 8383
TIME...MOT...LOC 0014Z 252DEG 5KT 3825 8399
RJSSpecial weather statement, Jul 14, 8:02 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Louisville KY
902 PM EDT Sun Jul 14 2019
KYZ042-043-150130-
Bourbon-Nicholas-
902 PM EDT Sun Jul 14 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BOURBON AND
SOUTHWESTERN NICHOLAS COUNTIES...
At 902 PM EDT, a strong thunderstorm was located 7 miles northwest of
Sideview, moving east at 10 mph.
Winds of 30 to 40 mph and pea size hail are possible with this storm.
Locations impacted include...
Paris, Carlisle, North Middletown, Jackstown, Blacks Crossroads,
Plum, Stony Point, Bunker Hill and Little Rock.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3817 8400 3813 8406 3811 8408 3811 8422
3821 8426 3832 8404 3819 8398
TIME...MOT...LOC 0102Z 260DEG 8KT 3821 8409
RJSSpecial weather statement, Jul 14, 8:13 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Louisville KY
913 PM EDT Sun Jul 14 2019
KYZ036-037-150200-
Scott-Harrison-
913 PM EDT Sun Jul 14 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL SCOTT AND
SOUTHWESTERN HARRISON COUNTIES...
At 913 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 11 miles southeast of Owenton to 9 miles
west of Cynthiana. Movement was southeast at 10 mph.
Winds in excess of 40 mph, pea size hail, and brief torrential
rainfall are possible with these storms.
Locations impacted include...
Georgetown, Cynthiana, Sadieville, Longlick, Alberta, Skinnersburg,
Mallard Point, Rutland, Stonewall and Moon Lake Estates.
LAT...LON 3824 8462 3833 8474 3835 8474 3837 8471
3842 8465 3843 8462 3849 8457 3850 8449
3836 8430
TIME...MOT...LOC 0113Z 296DEG 7KT 3841 8471 3842 8446
RJS